Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Bulletin of the American Mathematical Society
Bulletin of the American Mathematical Society
ISSN 1088-9485(online) ISSN 0273-0979(print)


Bizarre topology is natural in dynamical systems

Authors: Judy A. Kennedy and James A. Yorke
Journal: Bull. Amer. Math. Soc. 32 (1995), 309-316
MSC: Primary 58F12; Secondary 54F15, 54F50, 54G15, 58F13
MathSciNet review: 1307903
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We describe an example of a $ {C^{\infty}}$ diffeomorphism on a 7-manifold which has a compact invariant set such that uncountably many of its connected components are pseudocircles. (Any 7-manifold will suffice.) Furthermore, any diffeomorphism which is sufficiently close (in the $ {C^1}$ metric) to the constructed map has a similar invariant set, and the dynamics of the map on the invariant set are chaotic.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC: 58F12, 54F15, 54F50, 54G15, 58F13

Retrieve articles in all journals with MSC: 58F12, 54F15, 54F50, 54G15, 58F13

Additional Information

PII: S 0273-0979(1995)00599-9
Keywords: Indecomposable continuum, hereditarily indecomposable continuum, dynamical system, complicated invariant set, $ {C^{\infty}}$
Article copyright: © Copyright 1995 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia